New Jersey, 2007

Flash Flood in New Jersey, June 28, 2007

June 28, 2007 · NWS PHI · 1 event in 1 county or zone

The combination of a lee side trough and an approaching cold front helped trigger strong thunderstorms during the late afternoon of the 28th. This led to the flooding of a few streams across north central Sussex County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

The combination of a lee side trough and an approaching cold front helped trigger strong thunderstorms during the late afternoon of the 28th. This led to the flooding of a few streams across north central Sussex County. Doppler Radar storm total estimates reached three inches in Wantage, Frankford and Vernon Townships.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 28, 2:37 PM EST, 2 hours 23 minutes earlier.

Area forecast discussion, Jun 28, 2:37 PM EST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
337 PM EDT THU JUN 28 2007

.SYNOPSIS...
A COLD FRONT WILL CROSS THE AREA TONIGHT AND IT WILL BE ACCOMPANIED
BY SHOWERS AND THUNDERSTORMS. SOME OF THE THUNDERSTORMS WILL BE
SEVERE WITH LARGE HAIL AND STRONG WINDS POSSIBLE. HIGH PRESSURE
WILL BUILD IN BEHIND THE FRONT THIS WEEKEND. THE HIGH WILL HAVE
DRIER AND LESS HUMID AIR WITH IT.

&&

.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
SEVERE THUNDERSTORM WATCH NUMBER 461 IS IN EFFECT UNTIL 11 PM FOR
THE ENTIRE CWA. DECENT CAPES AND SOME DYNAMICS HAVE CAUSED
THUNDERSTORMS TO FIRE ACROSS PA AND THE DELMARVA ALREADY AND MORE
STORMS WILL MOVE ACROSS THE REGION TONIGHT. LIKELY POPS WITH
ENHANCED SVR WORDING WILL BE IN ALL ZONES THROUGH THE EVENING. THE
ACTIVITY WILL DIMINISH FROM NW TO SE TONIGHT AND THE EFFECTS FOR
THE DAYTIME HEATING DWINDLE AND THE FRONT MOVES THROUGH.

&&

.SHORT TERM /MIDNIGHT TONIGHT THROUGH SUNDAY/...
WRF/GFS MODELS SHOW SOME LINGERING CLOUDS LATE TONIGHT INTO FRIDAY
AS THE FRONT SLOWS DOWN TO OUR SOUTH. A FEW SHOWERS ARE POSSIBLE FRIDAY
ACROSS THE SRN PARTS OF THE AREA...SO I HAVE DRAWN IN A 30 FOR
THOSE AREAS. A REINFORCING SHOT OF DRIER AIR...BEHIND A SECOND
FRONT...WILL THEN TAKE HOLD FRIDAY NIGHT. DRY WEATHER IS EXPECTED
FRI NIGHT THROUGH SUNDAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
HPC GUIDANCE FOLLOWED IN THE EXTENDED PERIOD. PUT SIMPLY, HIGH
PRESSURE CROSSES THE AREA DURING THE FIRST PART OF THE EXTENDED
PERIOD AND THEN PASSES TO THE EAST NEXT WEEK. ONCE THE HIGH PASSES
OFF THE COAST...WARMER AND MORE HUMID AIR RETURNS FOR THE MIDDLE
OF THE UPCOMING WEEK. TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL
THE THE FIRST PART OF THE PERIOD AND THEN GO BACK ABOVE NORMAL FOR
WEDNESDAY AND THURSDAY. THE ONLY RAINFALL IN THE EXTENDED PERIOD
WILL BE FOR THE LAST TWO DAYS OF THE PERIOD WHEN SCATTERED SHOWERS
OR THUNDERSTORMS WILL BE POSSIBLE.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
WE START WITH VFR CONDITIONS EVERYWHERE WITH MID CLOUD CIGS.
HOWEVER, CONVECTION IS EXPECTED TO DROP INTO THE REGION LATER THIS
AFTERNOON, AND IN FACT A SEVERE THUNDERSTORM WATCH COVERS ALL TAF
SITES UNTIL 03Z. WE HAVE TRIED TO TIME THE ORGANIZED ACTIVITY, BUT A
COMPLICATING ISSUE WAS SCATTERED ACTIVITY OUT AHEAD OF THE MORE
ORGANIZED LINE WAS BEGINNING TO DEVELOP.

WE THEN TIME THE FRONT AS MOVING THROUGH OUR TAF SITES FROM LATE
THIS EVENING IN THE NW TO AFTER MIDNIGHT IN THE SE. SOME DRYING IS
PROGGED TO OCCUR BEHIND THE FRONT, ALTHOUGH IT IS NOT SO STRONG THAT
THE MORE SHELTERED SITES ARE CERTAIN TO SCOUR OUT WITH REGARDS TO
VSBYS, AND WE KEEP SOME MVFR CONDITIONS THROUGH DAYBREAK THERE.
THEN, THE MODELS ARE LESS EMPHATIC ABOUT KEEPING SHOWERS AROUND EVEN
THE SRN TAF SITES, EVEN THOUGH THEY STILL CARRY A SECONDARY BOUNDARY
APPROACHING THE AREA. RATHER THAN LOAD THE LAST PERIOD OF THE TAFS
WITH TEMPOS AND PROBS, WE SIMPLY KEEP SOME VFR MID CLOUDS AND CARRY
NO VSBY RESTRICTIONS.

THEN, AFTER THE SECONDARY BOUNDARY MOVES ACROSS THE REGION FRIDAY
NIGHT, HIGH PRESSURE IS FORECAST TO BUILD ACROSS MOST OF THE REGION.
OUR WEATHER SHOULD IMPROVE FROM NORTH TO SOUTH. THE HIGH WILL
INFLUENCE THE WEATHER INTO TUESDAY, THEN A FRONTAL SYSTEM MAY
APPROACH AND BRING A CHANCE OF SHOWER ACTIVITY BEGINNING AROUND
WEDNESDAY.

&&

.MARINE...
WE ARE FORECASTING NO SMALL CRAFT ADVISORY CONDITIONS THROUGH THE
PERIOD, BUT ANY SEVERE THUNDERSTORMS THAT MOVE OVER THE WATERS WOULD
CAUSE VERY HAZARDOUS CONDITIONS. PLEASE STAY ALERT TO ANY SPECIAL
MARINE WARNINGS THAT MAY BE ISSUED THROUGH THIS EVENING.

WE HAVE THE FRONT CROSSING THE WATERS OVERNIGHT, WITH A WEAKER
SECONDARY BOUNDARY CROSSING THE WATERS FRIDAY NIGHT. THESE WILL
CAUSE SOME WIND SHIFTS, BUT WINDS WILL REMAIN BELOW 25 KT. WAVEWATCH
SEAS DO NOT COME UP TO 5 FT THROUGH THE CWF FORECAST PERIOD.

JUNE 24 THROUGH 30 IS LIGHTNING SAFETY WEEK. IF YOU GO TO OUR WEB
SITE AT WWW.WEATHER.GOV/PHI YOU CAN CLICK ON LIGHTNING SAFETY
AWARENESS WEEK AND SCROLL DOWN TO LIGHTNING SAFETY OUTDOORS AND SEE
THE SAFETY RULES FOR ON THE WATER.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WARNING UNTIL 7 PM EDT THIS EVENING FOR
     PAZ067>071.
NJ...EXCESSIVE HEAT WARNING UNTIL 7 PM EDT THIS EVENING FOR NJZ015-
     017>019.
DE...EXCESSIVE HEAT WARNING UNTIL 7 PM EDT THIS EVENING FOR DEZ001.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...PO
NEAR TERM...PO
SHORT TERM...PO
LONG TERM...PO
AVIATION...DELISI
MARINE...DELISI
Hazardous weather outlook, Jun 28, 2:00 PM EST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
300 PM EDT THU JUN 28 2007

DEZ002>004-MDZ008-012-015-019-020-NJZ001-007>010-012>014-016-020>027-
PAZ054-055-060>062-290900-
KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-
TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
300 PM EDT THU JUN 28 2007

...SEVERE THUNDERSTORM WATCH 461 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

IT WILL BE HOT AND HUMID TODAY. ALSO, THERE IS A RISK OF SEVERE
THUNDERSTORMS TODAY AND TONIGHT. IN ADDITION, ANY OF THE
THUNDERSTORMS MAY PRODUCE HEAVY RAIN IN A SHORT TIME, LEADING TO
LOCALIZED OR EVEN SCATTERED AREAS OF FLOODING, ESPECIALLY ON ROADS
AND IN POOR-DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

DEZ001-NJZ015-017>019-PAZ067>071-290900-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
300 PM EDT THU JUN 28 2007

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 461 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.
   SEVERE THUNDERSTORM WATCH.

IT WILL BE HOT AND HUMID TODAY. ALSO, THERE IS A RISK OF SEVERE
THUNDERSTORMS TODAY AND TONIGHT. IN ADDITION, ANY OF THE
THUNDERSTORMS MAY PRODUCE HEAVY RAIN IN A SHORT TIME, LEADING TO
LOCALIZED OR EVEN SCATTERED AREAS OF FLOODING, ESPECIALLY ON ROADS
AND IN POOR-DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

ANZ430-431-450>455-290900-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
300 PM EDT THU JUN 28 2007

...SEVERE THUNDERSTORM WATCH 461 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 28, 11:58 AM EST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1258 PM EDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     TSTM WND DMG     SUSSEX                  41.21N 74.61W
06/27/2007                   SUSSEX             NJ   EMERGENCY MNGR

            TREES AND WIRES KNOCKED DOWN.

0155 PM     TSTM WND DMG     6 NW BRANCHVILLE        41.21N 74.82W
06/27/2007                   SUSSEX             NJ   EMERGENCY MNGR

            TREES AND WIRES KNOCKED DOWN IN BOTH SANDYSTON AND
            FRANKFORD TOWNSHIPS.

0215 PM     LIGHTNING        4 S ARLINGTON HEIGHTS   40.95N 75.20W
06/27/2007                   MONROE             PA   EMERGENCY MNGR

            LIGHTNING STRUCK A BUILDING IN STROUD TOWNSHIP.

0230 PM     TSTM WND DMG     6 SE PALMERTON          40.74N 75.54W
06/27/2007                   NORTHAMPTON        PA   PUBLIC

            LARGE LIMBS DOWN IN DANIELSVILLE.

0245 PM     TSTM WND DMG     BRANCHVILLE             41.15N 74.75W
06/27/2007                   SUSSEX             NJ   TRAINED SPOTTER

            TREES AND WIRES KNOCKED DOWN IN BRANCHVILLE.

0311 PM     TSTM WND DMG     NEWTON                  41.05N 74.75W
06/27/2007                   SUSSEX             NJ   EMERGENCY MNGR

            LARGE TREE LIMBS AND WINDS KNOCKED DOWN. LIGHTNING
            CONTRIBUTED TO THE DAMAGE IN SUSSEX COUNTY ALSO AS THERE
            WERE ABOUT 1,300 CLOUD TO GROUND LIGHTNING STRIKES THIS
            AFTERNOON.

0755 PM     TSTM WND DMG     2 N SUSSEX              41.24N 74.61W
06/27/2007                   SUSSEX             NJ   TRAINED SPOTTER

            LIMBS DOWN

0810 PM     TSTM WND DMG     STROUDSBURG             40.98N 75.20W
06/27/2007                   MONROE             PA   COUNTY OFFICIAL

            TREES AND WIRES DOWN IN THE SOUTHERN PORTIONS OF MONROE
            COUNTY

0814 PM     TSTM WND DMG     LEHIGHTON               40.83N 75.72W
06/27/2007                   CARBON             PA   COUNTY OFFICIAL

            TREES AND WIRES DOWN

0839 PM     TSTM WND DMG     2 NW OXFORD             39.81N 76.01W
06/27/2007                   CHESTER            PA   COUNTY OFFICIAL

            NUMEROUS TREES DOWN BETWEEN OCTORARO CREEK, ROUTE 1,
            JACKSON SCHOOL ROAD, AND RT. 472

0850 PM     TSTM WND DMG     2 S NORTHAMPTON         40.66N 75.49W
06/27/2007                   NORTHAMPTON        PA   COUNTY OFFICIAL

            WIRES DOWN IN HANOVER TOWNSHIP

0859 PM     TSTM WND DMG     3 SE BELVIDERE          40.80N 75.03W
06/27/2007                   WARREN             NJ   COUNTY OFFICIAL

            WIRES DOWN IN WHITE TOWNSHIP NEAR HAZEN

0914 PM     TSTM WND DMG     RISING SUN              39.70N 76.06W
06/27/2007                   CECIL              MD   COUNTY OFFICIAL

            TREES DOWN

0915 PM     TSTM WND DMG     KINNELON                40.98N 74.39W
06/27/2007                   MORRIS             NJ   COUNTY OFFICIAL

            TREES DOWN

0925 PM     TSTM WND DMG     5 N NEWARK              39.75N 75.76W
06/27/2007                   NEW CASTLE         DE   COUNTY OFFICIAL

            TREES/WIRES DOWN IN HOCKESSIN

0935 PM     TSTM WND DMG     NEWARK                  39.68N 75.76W
06/27/2007                   NEW CASTLE         DE   COUNTY OFFICIAL

            LIMBS DOWN

0945 PM     TSTM WND DMG     MEDIA                   39.92N 75.39W
06/27/2007                   DELAWARE           PA   TRAINED SPOTTER

            WIRES DOWN ON MT. ALVERNO ROAD

0952 PM     TSTM WND DMG     BETHEL                  38.57N 75.62W
06/27/2007                   SUSSEX             DE   COUNTY OFFICIAL

            LARGE TREE DOWN ON MAIN STREET IN BETHEL

1015 PM     TSTM WND DMG     TRENTON                 40.22N 74.76W
06/27/2007                   MERCER             NJ   COUNTY OFFICIAL

            TREES/WIRES DOWN IN SEVERAL LOCATIONS

1017 PM     TSTM WND DMG     LAUREL                  38.56N 75.57W
06/27/2007                   SUSSEX             DE   LAW ENFORCEMENT

            TREE DOWN

1020 PM     TSTM WND DMG     HADDONFIELD             39.90N 75.03W
06/27/2007                   CAMDEN             NJ   LAW ENFORCEMENT

            LARGE LIMBS DOWN.

1030 PM     TSTM WND DMG     8 NW PERRYVILLE         39.65N 76.18W
06/27/2007                   HARFORD            MD   TRAINED SPOTTER

            TREES DOWN AND POWER OUTAGES IN CONOWINGO

1035 PM     TSTM WND DMG     BRISTOL                 40.10N 74.85W
06/27/2007                   BUCKS              PA   COUNTY OFFICIAL

            LARGE LIMBS DOWN

1100 PM     TSTM WND DMG     SOMERDALE               39.85N 75.02W
06/27/2007                   CAMDEN             NJ   NWS EMPLOYEE

            MANY TREES AND POWER LINES DOWN

&&

JJM/MD
Local storm report, Jun 28, 2:16 PM EST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
316 PM EDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     LIGHTNING        10 NE CHESTERTOWN       39.32N 75.94W
06/28/2007                   KENT               MD   EMERGENCY MNGR

            *** 3 INJ *** THREE PERSONS STRUCK AND INJURED BY
            LIGHTNING IN CHESTERVILLE.

&&

TGIGI
Local storm report, Jun 28, 2:30 PM EST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
330 PM EDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     LIGHTNING        GALENA                  39.34N 75.88W
06/28/2007                   KENT               MD   EMERGENCY MNGR

            *** 3 INJ *** THREE PERSONS STRUCK AND INJURED BY
            LIGHTNING AT A NURSERY IN GALENA. ONE PERSON SERIOUSLY
            INJURED.

&&

TGIGI
Local storm report, Jun 28, 3:49 PM EST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
449 PM EDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     LIGHTNING        GALENA                  39.34N 75.88W
06/28/2007                   KENT               MD   EMERGENCY MNGR

            *** 3 INJ *** THREE PERSONS STRUCK AND INJURED BY
            LIGHTNING AT A NURSERY IN GALENA AS THEY WERE ENTERING A
            VAN. ONE PERSON SERIOUSLY INJURED.

0400 PM     MARINE TSTM WIND 11 NE DOVER BASE HOUSIN 39.21N 75.31W
06/28/2007  M52.00 MPH       ANZ430             NJ   C-MAN STATION

            52 MPH GUST AT SHIP JOHN SHOALS

&&

TGIGI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Sussex

When
June 28, 5:00 PM EST to 7:00 PM EST
Where
Sussex County, Pellettown to Highland Lakes
Cause
Heavy Rain
Reported by
Mesonet
Coordinates
41.170, -74.680

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2007Every state in 2007This day in weather historyWarnings in New Jersey, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42555.